IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

On modified discriminant analysis

  • Marcin Owczarczuk

    ()

    (Department of Applied Econometrics, Warsaw School of Economics)

Discriminant analysis is mostly used to predict the value of a discrete dependent variable of an observation on the basis of a set of predictors. The commonly used criterion of the predictive power is the fraction of incorrectly predicted cases in the sample. In this article we construct a model for a modified discriminant problem. Namely to find a subpopulation of a given size having the highest percentage of observations of a chosen class. Our model maximizes the following criterion of the predictive power: the fraction of observations from chosen class in the found subpopulation.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://kolegia.sgh.waw.pl/pl/KAE/struktura/IE/struktura/ZES/Documents/Working_Papers/aewp06-07.pdf
Download Restriction: no

Paper provided by Department of Applied Econometrics, Warsaw School of Economics in its series Working Papers with number 6.

as
in new window

Length: 15 pages
Date of creation: 22 May 2007
Date of revision:
Handle: RePEc:wse:wpaper:6
Contact details of provider: Postal: 02-513 Warszawa, ul. Madalinskiego 6/8
Phone: + (48)(22) 49 12 51
Fax: + (48)(22) 49 53 12
Web page: http://www.sgh.waw.pl/instytuty/zes
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Horowitz, Joel L, 1992. "A Smoothed Maximum Score Estimator for the Binary Response Model," Econometrica, Econometric Society, vol. 60(3), pages 505-31, May.
  2. Manski, Charles F., 1975. "Maximum score estimation of the stochastic utility model of choice," Journal of Econometrics, Elsevier, vol. 3(3), pages 205-228, August.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:wse:wpaper:6. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marcin Owczarczuk)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.